MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FOS¿ (FASTIDIOUS ORGANISM SUPPLEMENT) KIT; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FOS¿ (FASTIDIOUS ORGANISM SUPPLEMENT) KIT; SYSTEM, BLOOD CULTURING
Model Number 442153
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 4 bd bactec¿ fos¿ (fastidious organism supplement) kit contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " noticeable cloudiness on 4 tubes, discarded and not used".
 
Event or Problem Description
It was reported that while using 4 bd bactec¿ fos¿ (fastidious organism supplement) kit contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "noticeable cloudiness on 4 tubes, discarded and not used".
 
Additional Manufacturer Narrative
Investigation summary: bactec fos supplement kit (442153) batch 1082476 is composed of fos supplement batch 1021760 and fos reconstitution fluid batch 1014941.Batch history record review for bactec fos supplement kit batch 1082476 was satisfactory.No quality notifications were generated during manufacturing.The complaint history was reviewed, and no other complaint have been taken on this kit batch for performance.Bactec fos supplement is manufactured by rehydrating components in usp purified water and mixed into a homogenous solution.The solution is then sterile filtered, dispensed into vials and stoppered by machine.The vials are lyophilized and crimp caps are applied per standard operating procedures (sop).Bactec fos reconstitution fluid is manufactured by rehydrating the media components with usp purified water and mixed until a homogenous solution is obtained.The solution is dispensed into vials and capped and crimped per sop.Tubes are autoclaved in an air over pressure (aop) autoclave; per manufacturing instructions, using a validated cycle.Post autoclaving, vials are labeled and packaged in a separate packing area.Four fos supplement vials are then manually packaged with one fos reconstitution fluid vial to make a bactec fos supplement kit (material 442153).Retention samples maintained for this product include the individual components but not the kitted configuration, so retention sample inspection is not indicated for this complaint.However, retention samples of fos supplement batch 1021760 (10 vials) were available for inspection.No crimp, vial or media defects were observed in 10/10 retention vials.Likewise, retention samples of fos reconstitution fluid batch 1014941 (8/8 vials) had no observable defects from visual inspection.As a courtesy to the customer, the retentions were tested.One retention fos reconstitution fluid batch 1014941 was used to reconstitute one retention bactec fos supplement vial from batch 1021760.The fluid appeared as the package insert instructed for retention sample, the supplement vials had a turbid appearance.The vials were then placed into the 33-37 degree c incubator for 7 days.At the end of the 7 days no microbial growth was seen the retention vial.The fluid was further test for growth by plating the fluid on tsa sheep blood agar.Neither the incubated fluid nor the plated fluid showed signs of microbial growth.The package insert for this product does indicate that media containing fos will appear slightly turbid.No photos were received to assist with the investigation.No returns were received to assist with the investigation.This compliant cannot be confirmed.Bd will continue to trend complaints for appearance.

Brand Name
BD BACTEC¿ FOS¿ (FASTIDIOUS ORGANISM SUPPLEMENT) KIT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12229324
Report Number1119779-2021-01220
Device Sequence Number3357414
Product Code MDB
UDI-Device Identifier30382904421534
UDI-Public30382904421534
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K920933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/13/2022
Device Model Number442153
Device Catalogue Number442153
Device Lot Number1082476
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown